Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 11, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 3, 2007, 5:36 AM MDT for 11 counties in Montana. It took effect at Aug 3, 2007, 3:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 5:36 AM MDT (11:36 UTC)
- In effect from
- Aug 3, 2007, 3:00 PM MDT
- Expired
- Aug 4, 2007, 12:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Glacier County, MT, Granite County, MT, Lake County, MT, Lewis and Clark County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 41 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5016 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 031136 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 536 AM MDT FRI AUG 3 2007 MTZ104-105-032130- /O.UPG.KMSO.FW.A.0009.070803T2100Z-070804T0600Z/ /O.NEW.KMSO.FW.W.0011.070803T2100Z-070804T0300Z/ KOOTENAI-FLATHEAD/GLACIER PARK- 536 AM MDT FRI AUG 3 2007 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...FLATHEAD/GLACIER PARK (ZONES 104 AND 105)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY WINDS WILL DEVELOP ACROSS NORTHWEST MONTANA MID AFTERNOON TODAY AS A COOL FRONT CROSSES THE AREA. SUSTAINED WIND SPEEDS ARE EXPECTED TO BE IN THE 15 TO 20 MPH RANGE WITH GUSTS WELL INTO THE 20S. RIDGE TOPS AND SLOPES EAST OF THE CONTINENTAL DIVIDE COULD SEE GUSTS TO AROUND 30 MPH. THIS COMBINED WITH HUMIDITIES IN THE TEENS COULD IMPACT CONTROL EFFORTS BY INCREASING THE POTENTIAL FOR LONG RANGE SPOTTING AND FIRE RUNS. WINDS WILL DECREASE ACROSS MOST OF THIS AREA AROUND DUSK AS THE AIR MASS STABILIZES BEHIND THE FRONT...AND THEREFORE THE WARNING ONLY GOES THROUGH 9 PM MDT. HOWEVER...AND THIS IS A BIG HOWEVER...LEE SIDE TROUGHING WILL CAUSE DOWN SLOPE WINDS EAST OF THE CONTINENTAL DIVIDE TO CONTINUE THROUGH MUCH OF THE NIGHT. $$
4 follow-up statements
000 WWUS85 KMSO 032103 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 303 PM MDT FRI AUG 3 2007 MTZ104-105-040300- /O.CON.KMSO.FW.W.0011.000000T0000Z-070804T0300Z/ KOOTENAI-FLATHEAD/GLACIER PARK- 303 PM MDT FRI AUG 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK (ZONES 104 AND 105)... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY WINDS HAVE DEVELOPED ACROSS NORTHWEST MONTANA THIS AFTERNOON BEHIND A WEAK COLD FRONT. SUSTAINED WIND SPEEDS WILL CONTINUE TO BE IN THE 15 TO 20 MPH RANGE WITH GUSTS UP TO 30 MPH. RIDGE TOPS AND SLOPES EAST OF THE CONTINENTAL DIVIDE COULD SEE GUSTS TO AROUND 35 MPH. THIS COMBINED WITH HUMIDITIES IN THE LOWER TEENS COULD IMPACT CONTROL EFFORTS BY INCREASING THE POTENTIAL FOR LONG RANGE SPOTTING AND FIRE RUNS. WINDS WILL DECREASE ACROSS MOST OF THIS AREA AROUND DUSK AS THE AIR MASS STABILIZES BEHIND THE FRONT...AND THEREFORE THE WARNING ONLY GOES THROUGH 9 PM MDT. HOWEVER...A LEE SIDE TROUGH WILL CAUSE DOWN SLOPE WINDS EAST OF THE CONTINENTAL DIVIDE TO CONTINUE THROUGH MUCH OF THE NIGHT. $$
000 WWUS85 KMSO 032242 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 442 PM MDT FRI AUG 3 2007 MTZ106>109-040300- /O.EXA.KMSO.FW.W.0011.000000T0000Z-070804T0300Z/ WEST LOLO-SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT- 442 PM MDT FRI AUG 3 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT (ZONES 106-109)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY WINDS HAVE DEVELOPED ACROSS NORTHWEST MONTANA THIS AFTERNOON BEHIND A WEAK COLD FRONT. SUSTAINED WIND SPEEDS WILL CONTINUE TO BE IN THE 15 TO 20 MPH RANGE WITH GUSTS UP TO 30 MPH. RIDGE TOPS AND SLOPES EAST OF THE CONTINENTAL DIVIDE COULD SEE GUSTS TO AROUND 35 MPH. THIS COMBINED WITH HUMIDITIES IN THE SINGLE DIGITS TO LOWER TEENS COULD IMPACT CONTROL EFFORTS BY INCREASING THE POTENTIAL FOR LONG RANGE SPOTTING AND FIRE RUNS. WINDS WILL DECREASE ACROSS MOST OF THIS AREA AROUND DUSK AS THE AIR MASS STABILIZES BEHIND THE FRONT...AND THEREFORE THE WARNING ONLY GOES THROUGH 9 PM MDT. HOWEVER...A LEE SIDE TROUGH WILL CAUSE DOWN SLOPE WINDS EAST OF THE CONTINENTAL DIVIDE TO CONTINUE THROUGH MUCH OF THE NIGHT (ZONE 109). $$ MTZ104-105-040300- /O.CON.KMSO.FW.W.0011.000000T0000Z-070804T0300Z/ KOOTENAI-FLATHEAD/GLACIER PARK- 442 PM MDT FRI AUG 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK (ZONES 104-105)... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY WINDS HAVE DEVELOPED ACROSS NORTHWEST MONTANA THIS AFTERNOON BEHIND A WEAK COLD FRONT. SUSTAINED WIND SPEEDS WILL CONTINUE TO BE IN THE 15 TO 20 MPH RANGE WITH GUSTS UP TO 30 MPH. RIDGE TOPS AND SLOPES EAST OF THE CONTINENTAL DIVIDE COULD SEE GUSTS TO AROUND 35 MPH. THIS COMBINED WITH HUMIDITIES IN THE SINGLE DIGITS TO LOWER TEENS COULD IMPACT CONTROL EFFORTS BY INCREASING THE POTENTIAL FOR LONG RANGE SPOTTING AND FIRE RUNS. WINDS WILL DECREASE ACROSS MOST OF THIS AREA AROUND DUSK AS THE AIR MASS STABILIZES BEHIND THE FRONT...AND THEREFORE THE WARNING ONLY GOES THROUGH 9 PM MDT. HOWEVER...A LEE SIDE TROUGH WILL CAUSE DOWN SLOPE WINDS EAST OF THE CONTINENTAL DIVIDE TO CONTINUE THROUGH MUCH OF THE NIGHT (ZONE 105). $$
000 WWUS85 KMSO 040241 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 841 PM MDT FRI AUG 3 2007 MTZ104-105-040600- /O.EXT.KMSO.FW.W.0011.000000T0000Z-070804T0600Z/ KOOTENAI-FLATHEAD/GLACIER PARK- 841 PM MDT FRI AUG 3 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. GUSTY WINDS HAVE DEVELOPED ACROSS NORTHWEST MONTANA THIS AFTERNOON BEHIND A WEAK COLD FRONT. SUSTAINED WIND SPEEDS WILL CONTINUE TO BE IN THE 15 TO 20 MPH RANGE WITH GUSTS UP TO 30 MPH. RIDGE TOPS AND SLOPES EAST OF THE CONTINENTAL DIVIDE COULD SEE GUSTS TO AROUND 35 MPH. THIS COMBINED WITH HUMIDITIES IN THE SINGLE DIGITS TO LOWER TEENS COULD IMPACT CONTROL EFFORTS BY INCREASING THE POTENTIAL FOR LONG RANGE SPOTTING AND FIRE RUNS. $$ MTZ106>109-040600- /O.EXT.KMSO.FW.W.0011.000000T0000Z-070804T0600Z/ WEST LOLO-SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT- 841 PM MDT FRI AUG 3 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. GUSTY WINDS HAVE DEVELOPED ACROSS NORTHWEST MONTANA THIS AFTERNOON BEHIND A WEAK COLD FRONT. SUSTAINED WIND SPEEDS WILL CONTINUE TO BE IN THE 15 TO 20 MPH RANGE WITH GUSTS UP TO 30 MPH. RIDGE TOPS AND SLOPES EAST OF THE CONTINENTAL DIVIDE COULD SEE GUSTS TO AROUND 35 MPH. THIS COMBINED WITH HUMIDITIES IN THE SINGLE DIGITS TO LOWER TEENS COULD IMPACT CONTROL EFFORTS BY INCREASING THE POTENTIAL FOR LONG RANGE SPOTTING AND FIRE RUNS. $$
000 WWUS85 KMSO 040533 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 1133 PM MDT FRI AUG 3 2007 MTZ104-105-040645- /O.EXP.KMSO.FW.W.0011.000000T0000Z-070804T0600Z/ KOOTENAI-FLATHEAD/GLACIER PARK- 1133 PM MDT FRI AUG 3 2007 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THE KOOTENAI...FLATHEAD/GLACIER PARK... THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. WINDS HAVE DIMINISHED IN ALL AREAS...AND SUBSTANTIALLY ON THE LOWER SLOPES AND VALLEYS. $$ MTZ106>109-040645- /O.EXP.KMSO.FW.W.0011.000000T0000Z-070804T0600Z/ WEST LOLO-SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT- 1133 PM MDT FRI AUG 3 2007 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THE WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO... BITTERROOT... THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. WINDS HAVE DIMINISHED IN ALL AREAS...AND SUBSTANTIALLY ON THE LOWER SLOPES AND VALLEYS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 3, 3:54 AM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 3, 3:54 AM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
354 AM MDT FRI AUG 3 2007
.DISCUSSION...THE UPPER RIDGE AXIS WILL SLIDE OVER EASTERN MONTANA
TODAY AS A TROUGH MOVES INLAND. THE TROUGH DOES NOT LOOK LIKE A
PRECIPITATION PRODUCER BUT WILL PROVIDE SOME INCREASING SOUTHWEST
TO WEST WINDS THIS AFTERNOON AND EVENING AS IT DRAGS A WEAK COLD
FRONT OVER THE NORTHERN ROCKIES. THE MAIN AREA OF CONCERN FOR THIS IS
OVER NORTHWEST MONTANA...BUT WEST CENTRAL MONTANA WILL SEE BREEZY
CONDITIONS IN LOCAL AREAS...PRIMARILY RIDGE TOPS AND EAST-WEST
ORIENTED CANYONS. THE AIR MASS WILL STABILIZE RAPIDLY BEHIND THE
FRONT...AND WINDS SHOULD DIMINISH IN MOST LOCATIONS TOWARD DARK.
THE DISTURBANCE BRINGING IN THE FRONT WILL MOVE TO THE EAST FRIDAY
NIGHT AND SATURDAY...BUT THE MAIN TROUGH ANCHORS ITSELF ALONG THE
WEST COAST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THIS SHOULD
KEEP THE RIDGE SUPPRESSED. TEMPERATURES WILL STILL BE WARM...BUT
SOMEWHAT COOLER THAN RECENT WEEKS. MOISTURE APPEARS TO BE LIMITED
IN THIS PATTERN...BUT PERIODIC IMPULSES OF ENERGY WILL EJECT OUT
OF THE TROUGH AND PASS OVER THE NORTHERN ROCKIES GIVING RISE TO
LOW CHANCES OF CONVECTION MOST DAYS. THE FOCUS OF THIS ENERGY WILL
BE OVER SOUTHWEST MONTANA.
TUESDAY THROUGH THURSDAY...THE MAIN CONCERN IN THIS TIME FRAME IS
THE CHANCE FOR AFTERNOON/EVENING CONVECTION EVERY DAY MAINLY IN
SOUTHWEST MONTANA WITH CONTINUED IMPULSES OF ENERGY STREAMING
THROUGH THE NORTHERN ROCKIES VIA SOUTHWESTERLY FLOW
ALOFT. TRENDED TOWARD CLIMATOLOGY WITH POPS UNTIL BETTER MODEL
CONSISTENCY OCCURS. WINDY CONDITIONS CAN BE EXPECTED TUESDAY
AFTERNOON INTO TUESDAY EVENING AS A LOW PRESSURE SYSTEM DIPS DOWN
FROM CANADA EAST OF THE CONTINENTAL DIVIDE.
&&
.AVIATION...AREAS OF SMOKE WILL REDUCE VISIBILITIES THROUGH THIS
AFTERNOON WHEN THE STABLE INVERSIONS MIX OUT WITH THE APPROACH OF
A COLD FRONT. PLEASE SEE APPROPRIATE TAFS AND TWEBS.
&&
.FIRE WEATHER...THE WARNING IS ONLY FOR FAR NORTHWEST MONTANA
(ZONES 104 AND 105)...HOWEVER...AREAS TO THE SOUTH WILL SEE LOCAL
BREEZY CONDITIONS...PARTICULARLY NORTHERN 106 AND 107. THESE AREAS
COULD SEE SOME RIDGE TOP AND EAST-WEST ORIENTED CANYON WINDS...BUT
AREAL COVERAGE DOES NOT LOOK TO BE WIDESPREAD. ONE OTHER
CONSIDERATION WITH THE WARNING IS CONTINUING WIND EAST SIDE OF THE
DIVIDE IN ZONE 105. WINDS WEST OF THE DIVIDE SHOULD DECREASE
AROUND DUSK...BUT THE EASTERN SLOPES COULD SEE BREEZY DOWNSLOPE
WINDS THROUGH THE NIGHT.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR FLATHEAD/GLACIER PARK-KOOTENAI.
ID...NONE.
&&
SHORT TERM/FIRE WEATHER...WHITMORE
LONG TERM...WHITMORE/DEROSA
AVIATION...DEROSANearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.